Hail, Jefferson
- When
- May 24, 4:13 PM CST
- Where
- Jefferson County, 2 mi S of Reynolds
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.033, -97.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 24, 1:00 PM CST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 200 PM CDT MON MAY 24 2004 .DISCUSSION... ELEVATED CONVECTION WHICH DEVELOPED LATE THIS MORNING IN THE NORTHEAST HAS PRETTY MUCH MOVED EAST OF THE AREA AND NOW WAITING FOR MORE SIGNIFICANT CONVECTION TO DEVELOP THIS AFTERNOON. 18Z ANALYSIS SHOWED LOW PRESSURE OVER NORTH CENTRAL KANSAS WITH WARM FRONT EXTENDING FROM THE LOW INTO SERN NEBRASKA NEAR LNK INTO SWRN IA WITH SURFACE TROF FROM CENTRAL INTO NORTHEAST NEBRASKA. SURFACE MOISTURE AXIS EXTENDS INTO SERN NEB WHERE DEWPOINTS HAVE CLIMBED INTO THE 70S AT BIE AND FNB. NORTHERN HALF OF THE CWA REMAINS UNDER EXTENSIVE BLANKET OF LOW CLOUDS. ENTIRE CWA CURRENTLY UNDER SPC WATCHES WITH ERN HALF ALSO UNDER FFA THROUGH TONIGHT. MAY NEED TO ADJUST TIMING OF STORM EVENT A BIT WITH SHORT RANGE MODELS INDICATING MOST OF THE ACTIVITY EAST OF THE AREA BY MID EVENING AS FRONT PUSHES INTO NRN KS AND NRN MO WITH FOCUS SHIFTING TO THAT AREA. WILL SEE HOW THINGS DEVELOP PRIOR TO ISSUANCE BEFORE DECIDING ON ANY ADJUSTMENT TO FLOOD WATCH. OTHERWISE...LITTLE CHANGE TO REMAINDER OF THE FORECAST. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...FLOOD WATCH THROUGH 4 AM TUE ALONG AND EAST OF A LINE FROM GAGE TO THURSTON COUNTY. IA...FLOOD WATCH THROUGH 4 AM TUE ALL COUNTIES. && NOTE...EFFECTIVE 1200 UTC JUNE 8TH THE AWIPS PRODUCT IDENTIFIER /PID/ FOR THE AREA FORECAST DISCUSSION ISSUED BY OMAHA WFO WILL CHANGE TO OMAAFDOAX. THE WMO CODE WILL REMAIN FXUS63 KOAX. FOBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT MON MAY 24 2004 IAZ055-056-069-079-080-090-091-NEZ045-051>053-065>068-078-088>093- 250300- CASS-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-LANCASTER- MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA- RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-WASHINGTON- 500 PM CDT MON MAY 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWESTERN IOWA. .DAY ONE...TONIGHT AND TUESDAY SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE ACROSS PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THROUGH EARLY THIS EVENING... ENDING IN THE SOUTHEAST CORNER OF NEBRASKA BY 9 PM CDT. THE PRIMARY HAZARDS WILL BE LARGE HAIL...FLOODING AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY. THERE WILL BE A CHANCE FOR MORE THUNDERSTORMS LATER IN THE WEEK... ESPECIALLY FRIDAY AND ALSO SATURDAY THROUGH MONDAY. FUTURE OUTLOOKS WILL ADDRESS THE SEVERE WEATHER THREAT WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS HAVE ALREADY BEEN ACTIVATED ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. IAZ043-NEZ011-012-015>018-030>034-042>044-050-250300- ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-KNOX-MADISON- MONONA IA-PIERCE-PLATTE-STANTON-THURSTON-WAYNE- 500 PM CDT MON MAY 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...TONIGHT AND TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY. THERE WILL BE A CHANCE FOR MORE THUNDERSTORMS LATER IN THE WEEK... ESPECIALLY FRIDAY AND ALSO SATURDAY THROUGH MONDAY. FUTURE OUTLOOKS WILL ADDRESS THE SEVERE WEATHER THREAT WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NO LONGER EXPECTED IN THIS AREA. FOBERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
434 PM CDT MON MAY 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TORNADO 2 N THURMAN 40.85N 95.75W
05/24/2004 FREMONT IA AMATEUR RADIO
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
436 PM CDT MON MAY 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL MILLARD 41.21N 96.16W
05/24/2004 0.75 INCH DOUGLAS NE PUBLIC
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
438 PM CDT MON MAY 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 N THURMAN 40.85N 95.75W
05/24/2004 0.88 INCH FREMONT IA AMATEUR RADIO
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
441 PM CDT MON MAY 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0439 PM TORNADO 3 NE THURMAN 40.85N 95.71W
05/24/2004 FREMONT IA EMERGENCY MNGR
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
503 PM CDT MON MAY 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL PAPILLION 41.16N 96.04W
05/24/2004 1.25 INCH SARPY NE TRAINED SPOTTER
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
509 PM CDT MON MAY 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL PAPILLION 41.16N 96.04W
05/24/2004 1.25 INCH SARPY NE TRAINED SPOTTER
0503 PM HAIL OFFUTT AFB 41.11N 95.92W
05/24/2004 1.00 INCH SARPY NE TRAINED SPOTTER
0500 PM HAIL BELLEVUE 41.16N 95.92W
05/24/2004 1.00 INCH SARPY NE TRAINED SPOTTER
&&
JEKThe Grand Island radar (KUEX), 99 km away, was scanning. The volume nearest the first event began at 22:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395645.